MAUDE Adverse Event Report: ALCON RESEARCH, LLC - ALCON PRECISION DEVICE ALCON MICROSURGICAL INSTRUMENTS, CANNULA OPHTHALMIC; CANNULA, OPHTHALMIC

ALCON RESEARCH, LLC - ALCON PRECISION DEVICE ALCON MICROSURGICAL INSTRUMENTS, CANNULA OPHTHALMIC; CANNULA, OPHTHALMIC
Catalog Number 8065441720
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that during a cataract surgery an ophthalmic cannula came and liquid could not pass.Surgery was completed by alternate product.There was no report of patient harm.
 
Additional Manufacturer Narrative
Additional information is provided in sections d.9,h.3,h,6 and h.10.One opened cannula in a blister within a bag was received for the report of the cannula came without a lumen and no liquid passes.The cannula was visually inspected and found to be nonconforming, the cannula id at the tip was occluded with foreign material.The sample was sent for particulate analysis, the foreign material was analyzed using fourier transform infrared (ft-ir) and comparison to the ir spectra to the library of spectra finds the best match to be protein.A review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The photos attached to the parent complaint were reviewed by the manufacturing site.The photos are of two cannulas in blisters and a pak label, the reported product and lot information is confirmed.The reported product complaint could not be confirmed from the photos.The complaint evaluation confirms the presence of foreign material in the id of the cannula.The particle analysis found that the foreign material occluding the cannula best match to be protein.Protein is not a material used in the manufacturing and packaging process of the cannula.How and when the cannula became occluded with protein cannot be determined from this evaluation and a root cause cannot be determined for the complaint as described by the customer.The most likely source of the foreign material is from surgical material.No specific action with regard to this complaint was taken because the root cause for the complaint issue cannot be determined from this evaluation.An acceptance quality limit (aql) sampling is performed to ensure that the product meets release acceptance criteria.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.No adverse trends have been observed associated with the reported product and event.No further actions are required.The manufacturer internal reference number is: (b)(4).

Brand Name
ALCON MICROSURGICAL INSTRUMENTS, CANNULA OPHTHALMIC
Common Device Name
CANNULA, OPHTHALMIC
Manufacturer (Section D)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer (Section G)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15791714
Report Number2523835-2022-00421
Device Sequence Number14858500
Product Code HMX
UDI-Device Identifier00380654417202
UDI-Public00380654417202
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065441720
Device Lot Number14LF62
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/18/2022
Supplement Date Received by Manufacturer02/17/2023
Initial Report FDA Received Date11/14/2022
Supplement Report FDA Received Date03/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/21/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age49 YR
Patient SexFemale